Our expert says:
I do apologise for the delyed response. After stopping the oral contraceptive, your menstrual cycle should have returned immediately. The fact this has not happened indicates a hormonal imbalance which may need to be addressed.
There are three likely causes for this.
1. A thyroid abnormality
2. Possible elevated prolactin levels which may be secondary to prolonged use of the contraceptive pill.
3. Ovulatory dysfunction which is secondary to PCOS (Polycystic ovarian syndrome).
A simple hormone profile (blood test) should be significant to rule out the cause, and treatment is rather simple in this situation.
It would be important to know what your menstrual cycle pattern was prior to starting the contraception.
Should you have had similar episodes of amennorrhaea (absence of menses), prior to use of the pill, then this could indicate a more serious underlying problem or even suggest early ovarian failure.
However, the blood tests that I have referred to previously would be more than adequte to make the diagnoses.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.